Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Dec 3, 2007, 10:46 AM CST for 4 counties in Kansas. It took effect at Dec 3, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 10:46 AM CST (16:46 UTC)
- In effect from
- Dec 3, 2007, 12:00 PM CST
- Expired
- Dec 3, 2007, 5:42 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 031646 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1046 AM CST MON DEC 3 2007 KSZ032-033-047-048-040000- /O.NEW.KICT.FW.W.0003.071203T1800Z-071204T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 1046 AM CST MON DEC 3 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY SOUTHWEST WINDS IN CONCERT WITH LOW AFTERNOON HUMIDITIES AND CRITICALLY DRY FUELS WILL CREATE EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. AVOID ALL OUTDOOR BURNING TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KLEINSASSER
1 follow-up statement
000 WWUS83 KICT 032342 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 542 PM CST MON DEC 3 2007 KSZ032-033-047-048-040045- /O.CAN.KICT.FW.W.0003.000000T0000Z-071204T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 542 PM CST MON DEC 3 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE RED FLAG WARNING. WIND SPEEDS HAVE DIMINISHED ACROSS THE WARNED AREA...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. A HIGH TO VERY HIGH FIRE DANGER STILL EXISTS ACROSS THE AREA DUE TO THE LOW RELATIVE HUMIDITY LEVELS. SO OUTDOOR BURNING IS DISCOURAGED. $$ KETCHAM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Dec 3, 5:48 AM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Dec 3, 5:48 AM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 548 AM CST MON DEC 3 2007 .AVIATION... FOR THE 12Z TAF SUITE...VFR CONDITIONS ACROSS THE AREA TERMINALS THRU THE FORECAST VALID TIME. A SOUTHWEST LOW LEVEL WIND FLOW WILL DEVELOP TODAY...BECOMING A BIT GUSTY THIS AFTERNOON...AS THE HIGH PRESSURE RIDGE SLIDES OFF TO THE EAST. ONLY SOME MAINLY THIN CIRRUS CLOUDS TO OVERSPREAD THE AREA. KED && .PREV DISCUSSION... /ISSUED 317 AM CST MON DEC 3 2007/ DISCUSSION... FORECAST FOCUS IS ON INCREASING RA/SN POTENTIAL FROM LATE WED NIGHT THROUGH THU NIGHT. TODAY-WED EVENING: QUIET WEATHER SLATED ALL AREAS AS FAST NW MID-UPR DECK FLOW REGIME DOMINATES. SUCH A REGIME WILL CONTINUE TO PUSH WEAK SFC HIGH S ACROSS TX TODAY THEREBY SETTING UP SWLY LOW-LEVEL FLOW FOR TODAY...WITH FLOW GRADUALLY ASSUMING MORE WLY COMP TONIGHT & TUE. AS SUCH WARMING TREND TO RESULT ALL AREAS THROUGH TUE NIGHT. EARLY WED MORNING MID-UPR DECK SHORTWAVE SPRINTING SE ACROSS UPR MS VALLEY WILL SWEEP WEAK COLD FRONT IN LIKE MANNER ACROSS NRN PLAINS TO RESULT IN COOLING TREND WED & WED NIGHT. WITH LARGE SFC HIGH PRESSURE FOLLOWING IN ITS WAKE LOWER DECK FLOW BACKS TO A NELY THEN ELY COMP. FLOW CONTINUES TO BACK TOWARD THE SE TO SET UP A LOWER DECK UPSLOPE REGIME THAT WILL REACH SUFFICIENT MAGNITUDE TO INDUCE -RA/-SN TO DEVELOP ALONG NW CORRIDOR LATE WED NIGHT/VERY EARLY THU MORNING. THU & THU NIGHT: AS AFORE-MENTIONED SFC HIGH CONTINUES ITS E/SE TREK ACROSS UPR MS VALLEY...SFC TROFFING WILL DEVELOP ALONG FRONT RANGE TO INCREASE DEEP MOIST ISENTROPIC ASCENT IN 295-310K LAYER. AS SUCH HAVE INCREASED POPS ALL AREAS ON THU TO 30-40% WITH THE HIGHER PROBABILITIES ASSIGNED TO CENTRAL KS WHERE ISENTROPIC ASCENT STRONGER. PER PARTIAL THICKNESSES A -RA/-SN MIXTURE IS WARRANTED FOR ALL BUT OK-BORDERING COUNTIES THU MORNING BEFORE SWITCHING TO ALL -RA/-SHRA BY AFTERNOON. PRECIPITATION TO END THU EVENING AS SFC-850MB LOW SPRINTS E & WEAKENS AS IT CROSSES MID-MS VALLEY. FRI & FRI NIGHT: QUIET WEATHER RETURNS THESE PERIODS AS A BROAD BUT WEAK HIGH PRESSURE RIDGE MOVES E ACROSS SRN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 35 65 38 / 0 0 0 0 HUTCHINSON 58 36 65 37 / 0 0 0 0 NEWTON 56 35 63 37 / 0 0 0 0 ELDORADO 55 34 63 37 / 0 0 0 0 WINFIELD-KWLD 56 34 65 38 / 0 0 0 0 RUSSELL 60 35 67 36 / 0 0 0 0 GREAT BEND 61 36 68 37 / 0 0 0 0 SALINA 58 33 64 36 / 0 0 0 0 MCPHERSON 58 35 64 37 / 0 0 0 0 COFFEYVILLE 56 31 63 37 / 0 0 0 0 CHANUTE 55 31 61 36 / 0 0 0 0 IOLA 54 31 60 36 / 0 0 0 0 PARSONS-KPPF 55 31 63 37 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 3, 5:29 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 529 AM CST MON DEC 3 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 529 AM CST MON DEC 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A HIGH FIRE DANGER WILL EXIST ACROSS NEARLY ALL OF THE REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH FIRE DANGER WILL EXIST TUESDAY AFTERNOON FOR AREAS ALONG... AND WEST...OF A LINE FROM RUSSELL...TO HUTCHINSON...TO WELLINGTON. LATE WEDNESDAY NIGHT...THERE IS A SLIGHT CHANCE FOR LIGHT RAIN TO BE MIXED WITH...OR CHANGING OVER...TO LIGHT SNOW IN AREAS ALONG... AND NORTHWEST...OF A LINE FROM GREAT BEND TO NEAR SALINA. ON THURSDAY MORNING...THERE IS A CHANCE OF LIGHT RAIN OR LIGHT SNOW FOR ALL OF CENTRAL KANSAS AS WELL AS THAT PART OF SOUTH-CENTRAL AND SOUTHEAST KANSAS ALONG...AND NORTH...OF A LINE FROM ARLINGTON IN CENTRAL RENO COUNTY...TO VALLEY CENTER...TO PARSONS. THE LIGHT SNOW WILL CHANGEOVER TO ALL RAIN BY THURSDAY AFTERNOON. ON THURSDAY NIGHT...THERE IS A SLIGHT CHANCE FOR LIGHT RAIN OR LIGHT SNOW FOR MOST AREAS...ESPECIALLY IN THE EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
Nearby
Red Flag Warnings in Kansas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.